Alert archive / Mississippi / Flash Flood Warnings in 2011

Flash Flood Warning 118, NWS Memphis, TN

June 13, 2011Calhoun County, Yalobusha County, Mississippi

NWS Memphis, TN issued this flash flood warning at Jun 13, 2011, 4:14 PM CDT for Calhoun County, Yalobusha County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2011, 4:14 PM CDT (21:14 UTC)
Expired
Jun 13, 2011, 6:15 PM CDT
In force
2 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Calhoun County, MS, Yalobusha County, MS

The radar

The Columbus AFB radar (KGWX), 101 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2335 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2335 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1103 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.9
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

537 
WGUS54 KMEG 132114
FFWMEG
MSC013-161-132315-
/O.NEW.KMEG.FF.W.0118.110613T2114Z-110613T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
414 PM CDT MON JUN 13 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 615 PM CDT

* AT 414 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
  HAS OCCURRED OVER THE PAST HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
  OF CALHOUN AND EASTERN YALOBUSHA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3373 8951 3387 8951 3387 8968 3416 8968
      3416 8926 3408 8925 3407 8915 3372 8919
      3372 8950

$$
1 follow-up statement
135 
WGUS74 KMEG 132305
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
605 PM CDT MON JUN 13 2011

MSC013-161-132315-
/O.EXP.KMEG.FF.W.0118.000000T0000Z-110613T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YALOBUSHA MS-CALHOUN MS-
605 PM CDT MON JUN 13 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 PM CDT FOR CALHOUN AND
EASTERN YALOBUSHA COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3373 8951 3387 8951 3387 8968 3416 8968
      3416 8926 3408 8925 3407 8915 3372 8919
      3372 8950

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 3:19 PM CDT, 55 minutes earlier.

Area forecast discussion, Jun 13, 3:19 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
319 PM CDT MON JUN 13 2011

.DISCUSSION...

CURRENTLY...AN INTENSE BOW ECHO IS MOVING SSE THROUGH MUCH OF TEH
MID SOUTH. THIS FEATURE MOVED THROUGH THE MEMPHIS METRO AREA WITH
WIND GUSTS OVER 70 MPH IN PLACES AND PLENTY OF DAMAGE. THIS BOW
WILL CONTINUE TO TRACK SSE THROUGH MUCH OF NORTH MISSISSIPPI OVER
THE NEXT 1-2 HOURS WHERE TEMPS IN THE MID 90S AND DEWPOINTS IN THE
LOWER 70S ARE PROVIDING PLENTY OF FUEL TO SUSTAIN THE SYSTEM.
BEHIND THE BOW THE AIRMASS HAS STABILIZED AND COOLED OFF WITH
TEMPS IN THE LOWER TO MID 70S. MORE CONVECTION CONTINUES TO FIRE
ACROSS MISSOURI AND MOVE SOUTHEAST TOWARD THE MID SOUTH.

THIS EVENING INTO TONIGHT...AFTER THE BOW ECHO MOVES OUT OF THE
AREA LATE THIS AFTERNOON THINGS SHOULD START TO QUIET DOWN. THE
SHOWERS AND THUNDERSTORMS OVER SOUTHEAST MISSOURI WILL MOVE SOUTH
INTO THE AREA AND PROBABLY WEAKEN THANKS TO THE COOL STABILIZED AIR
OVER THE REGION. SHOULD SEE AT LEAST SOME PATCHY FOG THANKS TO THE
RAIN. BY 10 PM CDT OR SO MOST OF THE CONVECTION SHOULD DIE OFF.
LATER TONIGHT EXPECT ANOTHER MCS TO FIRE A LITTLE EAST OF WHERE
TODAYS SYSTEM IGNITED...PROBABLY NEAR ST LOUIS...AND POSSIBLY MOVE INTO
NORTHWEST TENNESSEE LATE TONIGHT/TUESDAY MORNING. HAVE INCLUDED
SOME POPS TO ACCOUNT FOR THIS ACROSS THE NORTHERN TIER WHILE
LEAVING SOUTHERN AREAS RAIN FREE LATER TONIGHT.

TUESDAY...THE STATIONARY FRONT ACROSS THE REGION SHOULD MOVE A
LITTLE TO THE NORTHEAST AS THE UPPER RIDGE TRIES TO BUILD OVER
THE MID SOUTH. ANY MCS ACTIVITY THAT DEVELOPS ACROSS THE MID
MISSISSIPPI AND WESTERN OHIO VALLEYS SHOULD TRACK FURTHER EAST AND
HAVE GONE WITH SLIGHTLY HIGHER POPS ALONG THE TN RIVER INTO PARTS
OF NORTHEAST MISSISSIPPI. SHOULD BE MUCH LESS ACTIVITY IN THE
DELTA REGION TOMORROW WITH VERY WARM CONDITIONS AS 925MB TEMPS
SURGE TO AROUND 28C THERE. HIGHS WILL RANGE FROM THE UPPER 90S
NEAR CLARKSDALE TO MID 80S NEAR PARIS. THERE IS A SLIGHT RISK OF
SEVERE STORMS ACROSS THE NORTHERN TIER WHICH OF COURSE WILL DEPEND
ON THE TRACK OF ANY MCS DEVELOPMENT.

TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...LOW PRESSURE WILL TRACK
INTO THE MID MISSISSIPPI VALLEY THEN ACROSS ILLINOIS AND INDIANA
TUESDAY NIGHT AND WEDNESDAY. THE ASSOCIATED WEAK COLD FRONT WILL
MOVE SLOWLY ACROSS THE MID SOUTH WHILE A MID LEVEL SHORTWAVE
MOVES BY TO THE NORTH. THESE FEATURES SHOULD PROMOTE SHOWER AND
THUNDERSTORM DEVELOPMENT ACROSS THE MIDSOUTH AND WILL CONTINUE
WITH CHANCE POPS. TEMPS WILL WARM INTO THE LOWER AND MID 90S AHEAD
OF THE WEAK FRONT. DUE TO THE EXPECTED INSTABILITY AND SOME
INCREASE IN WIND SHEAR THERE IS A SLIGHT RISK OF SEVERE WEATHER
ACROSS MOST OF THE MID SOUTH WEDNESDAY INTO WEDNESDAY NIGHT.

THURSDAY...NAM AND ECMWF BOTH SHOW THE BOUNDARY REMAINING SOUTH
OF THE AREA WHICH SHOULD RESULT IN A BREAK IN ACTIVITY. TEMPS MAY
BE A LITTLE COOLER...IN THE LOWER 90S.

FRIDAY THROUGH MONDAY...THE BOUNDARY SHOULD LIFT BACK TO THE
NORTH AS AN UPPER RIDGE BUILDS INTO THE MIDSOUTH THROUGH THE
PERIOD. RAIN CHANCES WILL BE ON THE DECREASE THROUGH THE PERIOD
WITH MOST OF THE SHOWER/THUNDERSTORMS ACTIVITY REMAINING NORTH OF
THE AREA. ABOVE NORMAL TEMPS WILL CONTINUE WITH HIGHS IN THE LOWER
TO MID 90S...POSSIBLY HIGHER BY EARLY NEXT WEEK.

SJM

&&

.AVIATION...

18Z TAF CYCLE

A MESOSCALE CONVECTIVE COMPLEX WILL MOVE SOUTHWARD IN THE
VICINITY OF A STATIONARY FRONT THROUGH 14/01Z. NMRS SHRA AND TSRA
WILL MOVE ALONG THIS FRONT BTWN 13/18-23Z ACRS KJBR...KMEM AND
KMKL. WIND GUSTS UP TO 60 KNOTS AND UP TO 1.75 INCH DIAMETER HAIL
WILL BE POSSIBLE WITH SEVERE THUNDERSTORMS. WILL NEED TO MONITOR
TRENDS TO DETERMINE WHETHER THIS ACTIVITY WILL PROPOGATE EWD
TOWARD KTUP.

ISOLD SHRA AND LOW TO MID LEVEL CLOUDS WILL LINGER ACRS TAF SITES
THRU 14/05Z. KMKL MAY EXPERIENCE IFR VSBYS IN PATCHY FOG BTWN
14/08-12Z.

OKULSKI

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  74  96  78  95 /  30  20  20  30
MKL  67  92  72  92 /  20  30  20  30
JBR  70  95  75  93 /  30  20  20  30
TUP  69  95  74  96 /  20  30  20  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 13, 3:45 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
345 PM CDT MON JUN 13 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-140845-
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
345 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
NORTH MISSISSIPPI...SOUTHEAST MISSOURI AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT A RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
SOUTH OF A HELENA-WEST HELENA ARKANSAS TO TUPELO MISSISSIPPI LINE. A
LINE OF SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST THROUGH
MUCH OF NORTH MISSISSIPPI WITH DAMAGING WINDS AND LARGE HAIL

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY FOR
EXTREME NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND PORTIONS
OF WEST TENNESSEE. A WARM FRONT WILL ONCE AGAIN MOVE NORTHEAST AND
STALL OUT OVER THE ABOVE MENTIONED AREAS. THUNDERSTORMS ARE EXPECTED
TO DEVELOP NEAR AND ALONG THIS BOUNDARY WHERE INSTABILITY AND SHEAR
WILL BE ENHANCED. THE MAIN THREATS WITH ANY OF THESE POTENTIAL
SEVERE THUNDERSTORMS ARE DAMAGING WINDS AND LARGE HAIL.

THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON WEDNESDAY
AND POSSIBLY WEDNESDAY EVENING ACROSS MOST OF THE MID SOUTH. SURFACE
LOW PRESSURE AND AN UPPER LEVEL DISTURBANCE WILL MOVE NORTH OF THE
AREA WHILE THE ASSOCIATED COLD FRONT MOVES INTO THE MIDSOUTH. AS A
RESULT SOME SEVERE THUNDERSTORMS MAY DEVELOP ACROSS THE MIDSOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED ACROSS NORTH MISSISSIPPI THIS
AFTERNOON AND ACROSS PARTS OF THE AREA TUESDAY AND AGAIN WEDNESDAY.

SJM

In the hours before

Local storm report, Jun 13, 3:12 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
312 PM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     FUNNEL CLOUD     5 N MARKED TREE         35.60N 90.42W
06/13/2011                   POINSETT           AR   TRAINED SPOTTER

            POSSIBLE FUNNEL CLOUD LOOKING EAST FROM HWY 63

1250 PM     TSTM WND DMG     ETOWAH                  35.73N 90.23W
06/13/2011                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SEVERE DAMAGE TO FIRE HOUSE. ROOF TAKEN OFF HOUSE. TREES
            AND POWER LINES DOWN.

0100 PM     TSTM WND GST     12 W MUNFORD            35.45N 90.02W
06/13/2011  E60.00 MPH       MISSISSIPPI        AR   AMATEUR RADIO

            NEAR RICHARDSON CLOSE TO MISSISSIPPI RIVER.

0113 PM     TSTM WND DMG     1 E KEISER              35.67N 90.08W
06/13/2011                   MISSISSIPPI        AR   EMERGENCY MNGR

            TRACTOR TRAILER OVERTURNED ON I-55 NEAR MILE MARKER 41.
            ROOF DAMAGE.

0153 PM     TSTM WND GST     MEMPHIS                 34.93N 90.14W
06/13/2011  M58.00 MPH       DESOTO             MS   OTHER FEDERAL

            THUNDERSTORM WIND GUST FROM FCWOS OBSERVER AT MEMPHIS
            INTL AIRPORT.

0155 PM     TSTM WND DMG     GERMANTOWN              35.09N 89.79W
06/13/2011                   SHELBY             TN   NWS EMPLOYEE

            LARGE TREE DOWN IN YARD.

0155 PM     TSTM WND DMG     MEMPHIS                 34.93N 90.14W
06/13/2011                   DESOTO             MS   PUBLIC

            REPORT OF SWIRLING WINDS AND DEBRIS IN HICKORY HILL AREA
            GOING WEST NEAR WINCHESTER AND PERKINS WITH DAMAGE TO
            ROOF OF BAKERY.

0157 PM     HAIL             WALLS                   34.95N 90.13W
06/13/2011  E1.50 INCH       DESOTO             MS   LAW ENFORCEMENT

            QUARTER TO PING PONG SIZE HAIL

0158 PM     TSTM WND GST     3 W COMO                34.51N 89.99W
06/13/2011  E65.00 MPH       PANOLA             MS   TRAINED SPOTTER

            SMALL TREE LIMBS DOWN.

0158 PM     TSTM WND DMG     OLIVE BRANCH            34.95N 89.83W
06/13/2011                   DESOTO             MS   EMERGENCY MNGR

            OLIVE BRANCH AIRPORT. WIND DAMAGE TO HANGERS AND PLANES
            OVERTURNED.

0205 PM     TSTM WND GST     MEMPHIS                 34.93N 90.14W
06/13/2011  E74.00 MPH       DESOTO             MS   OTHER FEDERAL

            AT MEMPHIS INTL FCWOS.

0211 PM     TSTM WND DMG     MEMPHIS                 34.93N 90.14W
06/13/2011                   DESOTO             MS   PUBLIC

            LARGE TREE BLOW DOWN AND COMPLETELY BLOCKING ROAD AT
            NORTH PARKWAY AND MONTGOMERY.

0222 PM     TSTM WND GST     COLLIERVILLE            35.06N 89.68W
06/13/2011  M70.00 MPH       SHELBY             TN   STORM CHASER

            STORM CHASER REPORTS 70 MPH WINDS WITH HAIL TO ONE INCH
            ALONG WITH LARGE WALL CLOUD JUST NORTHWEST OF
            COLLIERVILLE.

&&

ZEI
Special weather statement, Jun 13, 3:13 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
313 PM CDT MON JUN 13 2011

MSZ001>003-007-008-011>013-132115-
DE SOTO MS-BENTON MS-MARSHALL MS-TUNICA MS-TATE MS-LAFAYETTE MS-
PANOLA MS-QUITMAN MS-
313 PM CDT MON JUN 13 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 415 PM CDT FOR...

  SOUTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  EXTREME NORTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  NORTH CENTRAL QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
  TATE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER CRENSHAW AT 313 PM CDT...MOVING SOUTH
AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN BENTON...DESOTO...LAFAYETTE...MARSHALL...PANOLA...
QUITMAN...TATE AND TUNICA COUNTIES...INCLUDING LOCATIONS NEAR HOLLY
SPRINGS...SENATOBIA AND WALL DOXEY STATE PARK...SHOULD MONITOR THIS
STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3442 9040 3467 9041 3492 8907 3463 8909
TIME...MOT...LOC 2013Z 344DEG 24KT 3447 9022
Special weather statement, Jun 13, 3:29 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
329 PM CDT MON JUN 13 2011

ARZ058-MSZ010-132100-
PHILLIPS AR-COAHOMA MS-
329 PM CDT MON JUN 13 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 PM CDT FOR...

  SOUTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
  COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTH OF CLARKSDALE AT 330 PM CDT...
MOVING SOUTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN COAHOMA AND PHILLIPS COUNTIES...INCLUDING LOCATIONS NEAR
CLARKSDALE...ELAINE AND WHITE RIVER NATIONAL WILDLIFE REFUGE...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES DESOTO LAKE AND HORSESHOE LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3415 9108 3420 9109 3423 9106 3425 9106
      3436 9099 3443 9045 3398 9045 3398 9065
      3399 9066 3412 9067 3412 9110 3414 9110
TIME...MOT...LOC 2030Z 325DEG 10KT 3424 9057
Local storm report, Jun 13, 3:53 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
353 PM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     20 N CLARKSDALE         34.49N 90.58W
06/13/2011                   COAHOMA            MS   EMERGENCY MNGR

            TRACTOR TRAILER OVERTURNED ON HWY 49 TOWARD HELENA BRIDGE

0245 PM     TSTM WND DMG     CLARKSDALE              34.20N 90.58W
06/13/2011                   COAHOMA            MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN THE LULA AND MOON LAKE AREAS.

0245 PM     TSTM WND DMG     CLARKSDALE              34.20N 90.58W
06/13/2011                   COAHOMA            MS   EMERGENCY MNGR

            TRACTOR TRAILER OVERTURNED ON US 278 AND MS HWY 6 JUST
            EAST OF CLARKSDALE.

&&

ZEI
Local storm report, Jun 13, 4:04 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
404 PM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND GST     2 SE SUMNER             33.95N 90.34W
06/13/2011  E0.00 MPH        TALLAHATCHIE       MS   TRAINED SPOTTER

            60 MPH WINDS 6 MILES EAST OF PARCHMAN ON HWY 32.

&&

ZEI
Local storm report, Jun 13, 4:09 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
409 PM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     FUNNEL CLOUD     5 N MARKED TREE         35.60N 90.42W
06/13/2011                   POINSETT           AR   TRAINED SPOTTER

            POSSIBLE FUNNEL CLOUD LOOKING EAST FROM HWY 63

1250 PM     TSTM WND DMG     ETOWAH                  35.73N 90.23W
06/13/2011                   MISSISSIPPI        AR   LAW ENFORCEMENT

            SEVERE DAMAGE TO FIRE HOUSE. ROOF TAKEN OFF HOUSE. TREES
            AND POWER LINES DOWN.

0100 PM     TSTM WND GST     12 W MUNFORD            35.45N 90.02W
06/13/2011  E60.00 MPH       MISSISSIPPI        AR   AMATEUR RADIO

            NEAR RICHARDSON CLOSE TO MISSISSIPPI RIVER.

0113 PM     TSTM WND DMG     1 E KEISER              35.67N 90.08W
06/13/2011                   MISSISSIPPI        AR   EMERGENCY MNGR

            TRACTOR TRAILER OVERTURNED ON I-55 NEAR MILE MARKER 41.
            ROOF DAMAGE.

0153 PM     TSTM WND GST     MEMPHIS                 34.93N 90.14W
06/13/2011  M58.00 MPH       DESOTO             MS   OTHER FEDERAL

            THUNDERSTORM WIND GUST FROM FCWOS OBSERVER AT MEMPHIS
            INTL AIRPORT.

0155 PM     TSTM WND DMG     GERMANTOWN              35.09N 89.79W
06/13/2011                   SHELBY             TN   NWS EMPLOYEE

            LARGE TREE DOWN IN YARD.

0155 PM     TSTM WND DMG     MEMPHIS                 34.93N 90.14W
06/13/2011                   DESOTO             MS   PUBLIC

            REPORT OF SWIRLING WINDS AND DEBRIS IN HICKORY HILL AREA
            GOING WEST NEAR WINCHESTER AND PERKINS WITH DAMAGE TO
            ROOF OF BAKERY.

0157 PM     HAIL             WALLS                   34.95N 90.13W
06/13/2011  E1.50 INCH       DESOTO             MS   LAW ENFORCEMENT

            QUARTER TO PING PONG SIZE HAIL

0158 PM     TSTM WND GST     3 W COMO                34.51N 89.99W
06/13/2011  E65.00 MPH       PANOLA             MS   TRAINED SPOTTER

            SMALL TREE LIMBS DOWN.

0158 PM     TSTM WND DMG     OLIVE BRANCH            34.95N 89.83W
06/13/2011                   DESOTO             MS   EMERGENCY MNGR

            OLIVE BRANCH AIRPORT. WIND DAMAGE TO HANGERS AND PLANES
            OVERTURNED.

0205 PM     TSTM WND GST     MEMPHIS                 34.93N 90.14W
06/13/2011  E74.00 MPH       DESOTO             MS   OTHER FEDERAL

            AT MEMPHIS INTL FCWOS.

0211 PM     TSTM WND DMG     MEMPHIS                 34.93N 90.14W
06/13/2011                   DESOTO             MS   PUBLIC

            LARGE TREE BLOW DOWN AND COMPLETELY BLOCKING ROAD AT
            NORTH PARKWAY AND MONTGOMERY.

0222 PM     TSTM WND GST     COLLIERVILLE            35.06N 89.68W
06/13/2011  M70.00 MPH       SHELBY             TN   STORM CHASER

            STORM CHASER REPORTS 70 MPH WINDS WITH HAIL TO ONE INCH
            ALONG WITH LARGE WALL CLOUD JUST NORTHWEST OF
            COLLIERVILLE.

0245 PM     TSTM WND DMG     20 N CLARKSDALE         34.49N 90.58W
06/13/2011                   COAHOMA            MS   EMERGENCY MNGR

            TRACTOR TRAILER OVERTURNED ON HWY 49 TOWARD HELENA BRIDGE

0245 PM     TSTM WND DMG     CLARKSDALE              34.20N 90.58W
06/13/2011                   COAHOMA            MS   EMERGENCY MNGR

            TRACTOR TRAILER OVERTURNED ON US 278 AND MS HWY 6 JUST
            EAST OF CLARKSDALE.

0245 PM     TSTM WND DMG     CLARKSDALE              34.20N 90.58W
06/13/2011                   COAHOMA            MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN THE LULA AND MOON LAKE AREAS.

0330 PM     TSTM WND GST     WHEATLEY                34.92N 91.11W
06/13/2011  E0.00 MPH        ST. FRANCIS        AR   PUBLIC

            RESTAURANT JUST NORTH OF WHEATLEY HAD ROOF DAMAGE ON
            TRAILER SIDE OF RESTAURANT.

0345 PM     TSTM WND GST     2 SE SUMNER             33.95N 90.34W
06/13/2011  E0.00 MPH        TALLAHATCHIE       MS   TRAINED SPOTTER

            60 MPH WINDS 6 MILES EAST OF PARCHMAN ON HWY 32.

&&

ZEI

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 1:27 PM CDTSevere Thunderstorm WarningMEGDeSoto48 min
Jun 13, 1:40 PM CDTSevere Thunderstorm WarningMEGDeSoto, Marshall, Tate, Tunica65 min
Jun 13, 2:08 PM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Marshall, Tate67 min
Jun 13, 2:15 PM CDTSevere Thunderstorm WarningMEGCoahoma, Tunica45 min
Jun 13, 2:25 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Panola, Quitman, Tate and 1 more50 min
Jun 13, 2:29 PM CDTTornado WarningMEGDeSoto, Marshall20 min
Jun 13, 2:35 PM CDTTornado WarningMEGCoahoma, Quitman, Tunica40 min
Jun 13, 2:41 PM CDTSpecial Weather StatementMEGDeSoto, Tunica34 min
Jun 13, 2:48 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Pontotoc, Tippah, Union57 min
Jun 13, 3:06 PM CDTSevere Thunderstorm WarningMEGCoahoma, Lafayette, Panola, Quitman, Tallahatchie, Yalobusha54 min
Jun 13, 3:13 PM CDTSpecial Weather StatementMEGBenton, Marshall, Tate, Tunica62 min
Jun 13, 3:16 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Pontotoc, Union, Yalobusha59 min
Jun 13, 3:29 PM CDTSpecial Weather StatementMEGCoahoma31 min
Jun 13, 3:45 PM CDTSevere Thunderstorm WarningMEGCalhoun, Tallahatchie, Yalobusha45 min
Jun 13, 4:05 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lee, Monroe, Pontotoc42 min

Nearby

Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.